Texas, 2015

Damaging Wind in Texas, August 11, 2015

August 11, 2015 · NWS FWD · 1 event in 1 county or zone

A few afternoon severe storms developed in Kaufman and Henderson Co. that produced minor wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A few afternoon severe storms developed in Kaufman and Henderson Co. that produced minor wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 11, 2:54 PM CST, 6 minutes earlier.

Area forecast discussion, Aug 11, 2:54 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
354 PM CDT TUE AUG 11 2015

.DISCUSSION...
A RARE SUMMER COLD FRONT HAS PUSHED DEEP INTO CENTRAL TEXAS THIS
AFTERNOON. THE COLD ADVECTION BEHIND THE BOUNDARY HAS BEEN
NEGLIGIBLE...AND THE AUGUST SUN HAS PUSHED TEMPERATURES INTO THE
TRIPLE DIGITS ACROSS MUCH OF THE REGION AGAIN TODAY. EVEN WELL
BEHIND THE SURFACE BOUNDARY...READINGS HAVE REACHED 100F. AND IN
SOME OF THE THOSE AREAS...AFTERNOON DEW POINTS ARE NEAR 70F. AIDED
BY WEAK FRONTOGENETIC FORCING IN THE MID-LEVELS...EVIDENCED BY THE
BAND OF POSTFRONTAL ALTOCU...THIS EXTRAORDINARY INSTABILITY HAS
BEGUN TO BE REALIZED ALONG THE I-20 CORRIDOR EAST OF DALLAS. THESE
HIGH-BASED CELLS WILL HAVE SIGNIFICANT DCAPE BENEATH THEM...AND A
DOWNBURST THREAT WILL BE THE PRIMARY CONCERN. IT HAS BEEN A WHILE
SINCE THERE HAVE BEEN THUNDERSTORMS IN THE REGION...SO IT IS
IMPORTANT TO EMPHASIZE THE NEED FOR THOSE ENGAGED IN OUTDOOR
ACTIVITIES TO STAY ALERT FOR LIGHTNING AS WELL. THE GENERALLY
EAST-WEST AXIS OF THUNDERSTORM POTENTIAL WILL SLIDE SOUTH THE
REMAINDER OF THE AFTERNOON. BY SUNSET...THE ACTIVITY WILL BE
CONFINED TO SOUTH CENTRAL AND SOUTHEAST ZONES...BEFORE COMING TO
AN END BY MID-EVENING.

DEEP NORTHERLY FLOW WILL PREVAIL ON WEDNESDAY. THE DEPTH OF THE
RESULTING COLD ADVECTION SHOULD FINALLY BE SUFFICIENT TO KEEP
TEMPERATURES BELOW THE CENTURY MARK ALONG AND NORTH OF THE I-20
CORRIDOR. HOWEVER...IN SOUTHERN ZONES...TRIPLE DIGITS WITH
LINGERING BOUNDARY LAYER MOISTURE MAY ALLOW HEAT INDEX VALUES TO
APPROACH THE ADVISORY CRITERION AGAIN WEDNESDAY AFTERNOON. IN
COORDINATION WITH SURROUNDING OFFICES...HAVE DECIDED TO LET THE
ONGOING ADVISORY EXPIRE ON TIME (7 PM CDT) AND ALLOW SUBSEQUENT
SHIFTS TO ASSESS THE NEED FOR ANOTHER DAY WITH AN ADVISORY.

WITH THE MID AND UPPER RIDGES TO OUR WEST...THE NORTHERLY FLOW
ALOFT WILL PREVAIL THE REMAINDER OF THE WEEK. IN ADDITION...
EASTERLY SURFACE FLOW WILL SLOW ANY WARMING TREND...KEEPING HIGH
TEMPERATURES GENERALLY IN THE 90S. BY LATE IN THE WEEK...DEW
POINTS IN THE 50S WILL BECOME THE NORM...MAKING THE AFTERNOONS
MUCH MORE BEARABLE. THE REDUCED HUMIDITY WILL ALLOW LOW
TEMPERATURES TO DIP DEEP INTO THE 70S...AND MAY EVEN REACH THE
60S IN SOME NORTHERN ZONES BY LATE IN THE WEEK.

EXTENDED GUIDANCE IS IN GOOD AGREEMENT EARLY NEXT WEEK...
SUGGESTING THAT THE TROUGH IN THE EASTERN STATES WILL RETROGRADE
INTO THE LOWER MISSISSIPPI VALLEY AND ALONG THE TEXAS COAST. EVEN
IF THIS OCCURS...THE BENEFICIAL RAINS WOULD LIKELY NOT BE ANY
CLOSER THAN SOUTHEAST TEXAS.

25

&&

.AVIATION...
/ISSUED 1247 PM CDT TUE AUG 11 2015/

FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE
FORECAST PERIOD. SHORT TERM RAIN CHANCES ARE THE PRIMARY CONCERN.

A BAND OF MID-LEVEL MOISTURE...HIGHLIGHTED BY THICK MORNING CLOUD
COVER DRAPED ACROSS THE REGION...MAY ALLOW FOR SOME ISOLATED
SHOWERS OR THUNDERSTORMS TO DEVELOP NEAR AREA TAF SITES THIS
AFTERNOON. THE COVERAGE OF STORMS IS EXPECTED TO REMAIN ISOLATED
IN NATURE...SO DID NOT ADD ANY MENTION OF STORMS TO THE TAFS FOR
THIS AFTERNOON AT THIS TIME. WILL CLOSELY WATCH REGIONAL RADAR AND
SATELLITE IMAGERY AND AMEND THE TAFS FOR THUNDERSTORMS IF/AS
NEEDED. OTHERWISE...LIGHT NORTHERLY FLOW AND VFR CONDITIONS ARE
EXPECTED TO HOLD ACROSS THE REGION.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  97  75  97  74 /  10   5   5   5   5
WACO, TX              77 101  76 100  73 /  10   5   5   5   5
PARIS, TX             73  94  69  94  68 /   5   5   0   0   5
DENTON, TX            74  95  71  96  70 /   5   5  10   5   5
MCKINNEY, TX          74  95  71  96  69 /   5   5   5   5   5
DALLAS, TX            79  97  77  98  75 /  10   5   5   5   5
TERRELL, TX           76  97  73  97  70 /  10   5   5   5   5
CORSICANA, TX         77  99  75  98  72 /  10   5   5   5   5
TEMPLE, TX            76 101  75  99  73 /  10   0   5   5   5
MINERAL WELLS, TX     74  96  71  97  70 /  10   5  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ135-142-143-
146>148-156>162-174-175.

&&

69/25
Hazardous weather outlook, Aug 11, 2:49 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT TUE AUG 11 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
349 PM CDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A HEAT ADVISORY REMAINS IN EFFECT FOR AREAS ALONG AND SOUTH OF AN
ATHENS TO GOLDTHWAITE LINE THROUGH 7 PM.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS EVENING
ACROSS MUCH OF NORTH AND CENTRAL TEXAS. THE BEST CHANCE OF STORMS
WILL REMAIN NEAR THE INTERSTATE 20 CORRIDOR. SEVERE WEATHER IS
UNLIKELY...BUT GUSTY WINDS...BRIEF HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY SOME STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAVANAUGH

In the hours before

Special weather statement, Aug 11, 2:41 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT TUE AUG 11 2015

TXZ135-148-112145-
ANDERSON TX-HENDERSON TX-
341 PM CDT TUE AUG 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ANDERSON AND
EASTERN HENDERSON COUNTIES UNTIL 445 PM CDT...

AT 340 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHANDLER...OR 13 MILES SOUTHWEST OF TYLER...MOVING SOUTHWEST AT 15
MPH.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATHENS...CHANDLER...FRANKSTON...BROWNSBORO...BERRYVILLE...EDOM...
COFFEE CITY...POYNOR AND MOORE STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE PALESTINE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN1 A THUNDERSTORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3203 9544 3202 9543 3201 9543 3199 9545
      3204 9577 3236 9569 3236 9545 3233 9546
      3229 9545 3226 9547 3225 9547 3220 9546
      3218 9546 3215 9548 3208 9542 3207 9544
TIME...MOT...LOC 2040Z 027DEG 14KT 3224 9551

BAIN
Special weather statement, Aug 11, 2:47 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT TUE AUG 11 2015

TXZ121-134-135-112145-
KAUFMAN TX-ELLIS TX-HENDERSON TX-
347 PM CDT TUE AUG 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELLIS...NORTHWESTERN
HENDERSON AND SOUTHWESTERN KAUFMAN COUNTIES UNTIL 445 PM CDT...

AT 347 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COTTONWOOD...OR 10 MILES SOUTHWEST OF KAUFMAN...MOVING SOUTH AT 20
MPH.

WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ENNIS...CRANDALL...COMBINE...GRAYS PRAIRIE...ALMA...COTTONWOOD...OAK
GROVE AND ROSSER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3230 9633 3233 9638 3229 9646 3228 9661
      3255 9654 3255 9652 3264 9652 3263 9634
      3230 9630
TIME...MOT...LOC 2047Z 010DEG 19KT 3248 9645

BAIN
Special weather statement, Aug 11, 2:56 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 PM CDT TUE AUG 11 2015

TXZ119-112145-
DALLAS TX-
356 PM CDT TUE AUG 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS COUNTY UNTIL 445
PM CDT...

AT 356 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HIGHLAND PARK...MOVING SOUTH AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALLAS...IRVING...GRAND PRAIRIE...DESOTO...CEDAR HILL...
DUNCANVILLE...LANCASTER...UNIVERSITY PARK...GLENN HEIGHTS...HIGHLAND
PARK...HUTCHINS...COCKRELL HILL...OVILLA AND CEDAR HILL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN FORT WORTH.

&&

LAT...LON 3287 9670 3255 9673 3255 9704 3290 9691
TIME...MOT...LOC 2056Z 010DEG 18KT 3281 9683

BAIN

The radar

The Dallas/Ft Worth radar (KFWS), 87 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kaufman

When
August 11, 3:00 PM CST
Where
Kaufman County, Scurry
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.520, -96.380

Trees down and minor roof damage in Scurry.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598393.